Alert archive / Nebraska / High Wind Watches in 2011

High Wind Watch 3, NWS North Platte, NE

November 4, 201121 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Nov 4, 2011, 3:52 PM CDT for 21 counties in Nebraska. It took effect at Nov 5, 2011, 11:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 4, 2011, 3:52 PM CDT (20:52 UTC)
In effect from
Nov 5, 2011, 11:00 AM CDT
Expired
Nov 5, 2011, 3:08 AM CDT
In force
Issued by
NWS North Platte, NE
All 21 counties

Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1848 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WWUS73 KLBF 042052
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT FRI NOV 4 2011

...STRONG WINDS OVER WESTERN NEBRASKA SATURDAY...

.A STROM SYSTEM WILL MOVE OUT OF THE FOUR CORNERS AREA AND ONTO
THE CENTRAL PLAINS SATURDAY. A STRONG PRESSURE GRADIENT WILL
DEVELOP AS THE STORM DEEPENS. STRONG SOUTHWEST WINDS WILL DEVELOP
OVER WESTERN NEBRASKA LATE MORNING THROUGH EARLY EVENING.

NEZ005>010-024>029-036>038-057>059-069>071-051200-
/O.NEW.KLBF.HW.A.0003.111105T1600Z-111106T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
352 PM CDT FRI NOV 4 2011 /252 PM MDT FRI NOV 4 2011/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* TIMING:STRONG SOUTHWESTERLY WINDS WILL DEVELOP OVER WESTERN
  NEBRASKA LATE SATURDAY MORNING AND CONTINUE THROUGH THE EARLY
  EVENING. THE WINDS WILL BE STRONGEST EAST OF A LINE FROM
  OGALLALA TO WHITMAN TO VALENTINE. 

* WINDS: SOUTHWESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS:WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT.
  VISIBILITIES MAY BE REDUCED TO BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
192 
WWUS73 KLBF 050808 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 AM CDT SAT NOV 5 2011

...STRONG SOUTH WINDS TODAY...

DEEP LOW PRESSURE ACROSS SOUTH DAKOTA IS EXPECTED TO PRODUCE
STRONG SOUTH WINDS TODAY ACROSS PARTS OF WESTERN AND NORTH CENTRAL
NEBRASKA.

NEZ005>010-024>029-036>038-057>059-069>071-052100-
/O.UPG.KLBF.HW.A.0003.111105T1600Z-111106T0000Z/
/O.NEW.KLBF.WI.Y.0026.111105T1600Z-111106T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
308 AM CDT SAT NOV 5 2011 /208 AM MDT SAT NOV 5 2011/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* TIMING: SOUTH WINDS WILL INCREASE TO 30 MPH OR STRONGER BETWEEN
  10 AM AND NOON...CONTINUE STRONG THROUGHOUT THE AFTERNOON AND
  THEN DECREASE TOWARD SUNDOWN.

* WINDS: SOUTH WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS TO 50
  MPH IN OPEN AREAS.

* IMPACTS:WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. VISIBILITY
  COULD BE REDUCED IN SPOTS DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Nov 4, 3:41 PM CDT, 11 minutes earlier.

Area forecast discussion, Nov 4, 3:41 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT FRI NOV 4 2011

.SYNOPSIS...
H5 TROUGH OVER THE WEST COAST WITH RIDGING INTO THE NORTHERN
PLAINS AND A CLOSED H5 LOW OVER THE CAROLINAS.

&&

.DISCUSSION...

MODELS IN GOOD AGREEMENT IN THE NEAR TERM AND HAVE CONFIDENCE IN
THE FORECAST. MAIN FORECAST CHALLENGE HAS SHIFTED TO THE WINDS ON
SATURDAY. GUIDANCE PROVIDES WIND ADVISORY CRITERIA BUT RAW MODEL
OUTPUT TOUCHING ON HIGH WIND CRITERIA. GFS MOST BULLISH. 850MB
WINDS IN ADVANCE OF DEEPENING SYSTEM MOVING OUT ONTO THE PLAINS
SATURDAY INCREASING THROUGH THE DAY ON SATURDAY TO 45KTS AND
INCREASING THROUGH THE AFTERNOON TO 55KTS. GOOD MIXING EXPECTED
TOMORROW AND BUFKIT SOUNDINGS WOULD MIX OUT TO AROUND 800MB WITH
TEMPERATURES AROUND 60. HAVE GONE WITH HIGH WIND WATCH. MAY BE
DOWNGRADED TO ADVISORY OVERNIGHT. ALL IN ALL WILL BE A VERY WINDY
DAY. SOME SNOW OVER NORTHWEST NEBRASKA SATURDAY NIGHT WITH LIGHT
RAINSHOWERS OVER THE REMAINDER OF THE FORECAST AREA. SYSTEM WILL
SHEAR INTO THE DAKOTAS QUICKLY. NEXT SYSTEM TO AFFECT THE AREA ON
MONDAY NIGHT INTO TUESDAY. SYSTEM WILL HAVE THE GULF OPENING UP
WITH LOW LEVEL MOISTURE MOVING INTO THE CENTRAL PLAINS. WITH TRACK
OF STORM MORE EASTERLY OUT OF THE 4 CORNERS AREA WE WILL REMAIN ON
THE NORTH SIDE...COLD SIDE OF THE SYSTEM. MODELS HAVING TROUBLE
WITH THE AMOUNT OF CLOD AIR FILTERING IN ON THE BACKSIDE AND HAVE
STARTED SYSTEM OUT AS RAIN AND THEN TRANSITIONING TO A RAIN SNOW
MIX. ECMWF CARRYING A LARGE DEFORMATION ZONE IN ITS SOLUTION WHICH
LINGERS THROUGH TUESDAY NIGHT. COULD BE A SIGNIFICANT SNOW MAKER
FOR SOUTHWEST NEBRASKA. WILL HAVE TO BE WATCHED. EXTENDED WILL
SLOW SYSTEM DOWN AND KEEP TEMPERATURES SLIGHTLY BELOW NORMAL FOR
THIS TIME OF THE YEAR.

&&

.AVIATION...

WINDY CONDITIONS WILL BE THE HIGHLIGHT OF THE FORECAST THROUGH THE
DAY ON SATURDAY. A SIGNIFICANT STORM SYSTEM OVER THE WEST COAST WILL
PUSH EAST ACROSS THE ROCKY MOUNTAINS THROUGH THE DAY SATURDAY WHICH
WILL CONTINUE STRONG SOUTHERLY WINDS BOTH AT THE SURFACE AND ALOFT.
ALTHOUGH MAY SEE A DECREASE IN GUSTS TONIGHT...LOOKING AT 40KT
WINDS CONTINUING AROUND 1K FEET ABOVE THE SURFACE SO WILL INCLUDE
LOW LEVEL WIND SHEAR AT BOTH KLBF AND KVTN THROUGH THE OVERNIGHT
HOURS. WIND GUSTS SHOULD PICK UP AGAIN MID MORNING SATURDAY. THERE
ARE DIFFERENCES IN MIXING HEIGHTS BETWEEN THE NAM AND GFS /BETWEEN
850MB - NAM AND 700MB - GFS/. EITHER WAY...850MB WINDS LOOKING TO BE
40 TO 50KTS THROUGHOUT THE DAY ALONG AND EAST OF A KVTN TO KIML
LINE. SO SHOULD BE ABLE TO MIX DOWN STRONG WINDS THROUGH MUCH OF THE
DAY. PRECIPITATION ASSOCIATED WITH THIS SYSTEM WON/T BE A CONCERN
UNTIL AFTER 18Z ON SATURDAY...WITH HIGHER CHANCES OVER THE NEBRASKA
PANHANDLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR NEZ005>010-024>029-036>038-057>059-069>071.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...BROOKS
Hazardous weather outlook, Nov 4, 5:09 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 AM CDT FRI NOV 4 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-051100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
509 AM CDT FRI NOV 4 2011 /409 AM MDT FRI NOV 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STORM SYSTEM AND ACCOMPANYING COLD FRONT WILL LIFT ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY AFTERNOON AND
EVENING. WHILE RAIN SHOWERS ARE FORECAST SATURDAY
AFTERNOON...THERE WILL BE THE POSSIBILITY FOR ISOLATED
THUNDERSTORMS. STRONG SOUTH WINDS ARE ALSO EXPECTED...MAINLY EAST
OF HIGHWAY 83. COLDER AIR WILL BE DRAWN INTO THE SYSTEM BEHIND THE
COLD FRONT...WITH A RAIN OR SNOW POSSIBLE ACROSS NORTHWEST NEBRASKA.
SNOW ACCUMULATIONS...IF ANY...ARE EXPECTED TO BE LIGHT AT THIS
TIME.

ANOTHER STORM SYSTEM IS FORECAST TO TRACK ACROSS THE CENTRAL
PLAINS MONDAY THROUGH TUESDAY...POSSIBLY LINGERING INTO TUESDAY
NIGHT. ALTHOUGH THE TRACK AND INTENSITY OF THIS STORM REMAINS
SOMEWHAT UNCERTAIN...COLDER AIR APPEARS AVAILABLE FOR SNOW
ACCUMULATIONS LATE MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

Nearby

High Wind Watches in Nebraska, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.